Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 18, 2005, 9:56 PM MDT for Santa Fe County, New Mexico. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2005, 9:56 PM MDT (03:56 UTC)
- Expired
- Jul 18, 2005, 10:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 123 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 9:58 PM MDT | FLASH FLOOD | Cundiyo, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 190357 FFWABQ NMC049-190445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 956 PM MDT MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 1045 PM MDT * AT 953 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A SEVERE THUNDERSTORM NEAR CUNDIYO...OR ABOUT 6 MILES SOUTH OF CHIMAYO. THE STORM PRODUCING FLASH FLOODING WAS MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CUNDIYO... NAMBE PUEBLO... STATE ROAD 503 DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3600 10586 3600 10593 3587 10598 3586 10581 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:43 PM MDT, 13 minutes earlier.
Area forecast discussion, Jul 18, 9:43 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 943 PM MDT MON JUL 18 2005 .UPDATE...STRONG TO SEVERE STORMS WEST SLOPES SANGRE DE CRISTOS COMING SOUTHWARD. OTHERWISE THINGS QUIETING DOWN ELSEWHERE . ADJUSTED POPS...PCPN AND WX GRIDS TO REFLECT RADAR TRENDS AND CLOUDS TO REFLECT SATELLITE TRENDS. 43 && .PREV DISCUSSION...215 PM MDT MON JUL 18 2005... MAIN FORECAST CHALLENGE WILL CONTINUE TO BE EXTENT AND PLACEMENT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. LONG RANGE FORECAST HIGHLY DEPENDENT ON TRACK OF REMAINS OF HURRICANE EMILY. A SLOWER START TO CONVECTION THIS AFTERNOON AS ECHOES JUST STARTING NOW OVER THE WRN AND CNTRL MOUNTAINS. MID LEVEL DRYING AS SEEN ON WV SATELLITE...AND WARMING ALOFT AS WELL...HAS HELD UP INITIATION OF STORMS SO FAR OVER THE W AND N. MEANWHILE LOW LEVELS ARE PLENTY MOIST FROM THE RIO GRANDE VALLEY ON E. THE BACK DOOR COLD FRONT MOVED INTO THE NE THIS AM BUT GROUND TO A HALT THIS PM. THE NE HAS STABILIZED A BIT WITH LAPSE RATES ONLY AROUND 7 DEG C/KM IN THE 700 TO 500 MB LAYER. HIGHER LAPSE RATES OUT W BUT LESS MOISTURE TO WORK WITH. THE MIXED SIGNALS MAKE FOR A TOUGH CALL LATE THIS PM INTO TONIGHT ON EXTENT OF CONVECTION. WITH A FEW MORE HOURS OF SUNSHINE AND HEATING BELIEVE WE WILL GET MORE DEVELOPMENT OVER THE SW MOUNTAINS AS WELL AS THE CNTRL MOUNTAIN CHAIN WITH MOVEMENT TO THE SW THIS EVE. COULD BE ANOTHER ROUND OF STORMS FOR THE ABQ AREA. ALSO A DECENT SHOT AT MODERATE E CANYON WINDS TONIGHT INTO THE RIO GRANDE VALLEY. UPPER LEVEL HIGH CENTERED TO OUR W WILL STRENGTHEN AND BUILD E TO NE THE NEXT COUPLE OF DAYS. THIS WILL CONTINUE TO LIMIT CONVECTION OVER THE NW ZONES THROUGH WED. STEERING FLOW FROM NE TO SW WILL KEEP THE CHANCES LOW IN THE E AND ESPECIALLY SE. MAIN FOCUS SHOULD CONTINUE TO BE SW AND CNTRL MOUNTAINS AND ADJACENT E SLOPES...AND PERHAPS THE RIO GRANDE VALLEY. THE LONG RANGE FORECAST WILL DEPEND ON TRACK OF EMILY AND HOW MUCH MOISTURE CAN GET DRAWN N INTO THE GREAT SW. MODELS NOW IN PRETTY GOOD AGREEMENT ON TAKING UPPER HIGH OVER CO THU AND SHIFTING THE BULK OF THE HIGH FARTHER E FRI INTO EARLY NEXT. THIS WOULD ALLOW FOR AT LEAST THE POSSIBILITY OF TAPPING SOME MOISTURE FROM EMILY...WHICH WILL BE CROSSING OLD MEXICO LATER THIS WEEK. ITS REMAINS MAY THEN GET DRAWN N AND NE AROUND THE UPPER LEVEL HIGH BY THE WEEKEND. THUS WILL BEGIN TO INTRODUCE SOME CHANCE POPS IN THE SW MOUNTAINS ON FRI...THE WRN MOUNTAINS ON SAT...THEN THE WRN AND NRN MOUNTAINS ON SUN AND MON. THIS LINES UP REASONABLY WELL WITH SURROUNDING OFFICES AS WELL. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 18, 6:00 AM MDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 18 2005 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE CENTRAL MOUNTAINS LATER THIS AFTERNOON AND EVENING. LARGE HAIL/DAMAGING WINDS WITH HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... DAILY FLUCTUATIONS IN THUNDERSTORM COVERAGE IS EXPECTED THROUGH THE REST OF THE WEEK BUT NO ONE DAY STANDS OUT AS FAR AS SEVERE POTENTIAL. THUS NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 50
In the hours before
Special weather statement, Jul 18, 4:58 PM MDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 PM MDT MON JUL 18 2005 NMZ015-182330- LOWER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH EASTERN SOCORRO COUNTY... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF BINGHAM. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SOCORRO COUNTY INCLUDING THE WHITE SANDS MISSILE RANGE AND HIGHWAY 380. DPORTER
Special weather statement, Jul 18, 5:04 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 PM MDT MON JUL 18 2005 NMZ005-182330- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST COLFAX COUNTY... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 24 MILES SOUTHWEST OF COKEDALE. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY ALONG THE COLORADO BORDER INCLUDING VERMEJO PARK AND MARYS LAKE. DPORTER
Special weather statement, Jul 18, 5:49 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 PM MDT MON JUL 18 2005 NMZ004-190015- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING ALONG TAOS AND COLFAX COUNTY LINE... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ELIZABETHTOWN. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANGEL FIRE AND EAGLE NEST. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Local storm report, Jul 18, 6:28 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
628 PM MDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 SSW EAGLE NEST 36.54N 105.27W
07/18/2005 0.75 INCH COLFAX NM PUBLIC
&&
DPORTERSpecial weather statement, Jul 18, 8:53 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 853 PM MDT MON JUL 18 2005 NMZ004-190330- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING INTO THE PECOS WILDERNESS... AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHEAST OF TRUCHAS. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE COWLES AND TERRERO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Local storm report, Jul 18, 9:49 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
949 PM MDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL CHIMAYO 36.00N 105.93W
07/18/2005 0.75 INCH SANTA FE NM PUBLIC
FLOODING ALSO REPORTED AT RANCHO DE CHIMAYO
&&
KJONESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:19 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 19 min |
| Jul 18, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Taos | 50 min |
| Jul 18, 7:06 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 39 min |
| Jul 18, 9:30 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Santa Fe | 60 min |
| Jul 18, 10:28 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 62 min |
| Jul 18, 10:40 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 65 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.